MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD SOFT DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD SOFT DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83912
Medical Device Problem Codes Stretched (1601); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device eval by manufacturer: returned product consisted of a embold soft coil system.Inspection of the device revealed the coil was stretched and cut.The coil was detached from the distal coupler at the weld.The perforations were intact.The distal and proximal couplers were locked together with the pull wire.The complaint was confirmed for damage consistent with a coil detachment at the weld along with coil stretching/detached.
 
Event or Problem Description
It was reported that the coil stretched and protruded from the target location.A 6x60 embold soft was selected for use in an embolization procedure of a pancreaticoduodenal artery aneurysm.The aneurysm was packed with multiple coils of various types, which included non-boston scientific coils followed by two 6x60 embold soft coils.Then a third 6x60 embold soft was delivered and packed into the aneurysm.The coil had to be retracted and advanced a bit to get it in the proper location, but in the end, the physician was happy with location in the aneurysm.The coil was detached, but the coil did not separate from the delivery wire; instead, the coil came back with the delivery wire.The couplers were noted to be out of the microcatheter tip when detaching.The physician attempted to advance and retract a bit to try to get the couplers to separate.However, during this process, the coil stretched, and the physician pulled the entire delivery system out of the microcatheter tip.The stretched coil came back with the delivery system.The physician cut the coil wire at the microcatheter hub and pushed the coil wire that remained in the microcatheter into the patient's anatomy.Attempts were made utilizing several methods for hours to get the entire coil into the aneurysm, but it was unsuccessful.Most of the coil was in the aneurysm but some of it hung out into the parent artery.While not ideal, the physician was comfortable leaving the coil where it was.No patient complications were reported.

Brand Name
EMBOLD SOFT DETACHABLE COIL SYSTEM
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19514955
Report Number2124215-2024-35582
Device Sequence Number7326202
Product Code KRD
UDI-Device Identifier00191506026554
UDI-Public00191506026554
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number83912
Device Catalogue Number83912
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2024
Initial Report FDA Received Date06/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown